Alert archive / Pennsylvania / Wind Advisories in 2009
Wind Advisory 11, NWS State College, PA
NWS State College, PA issued this wind advisory at Dec 9, 2009, 3:38 AM EST for 33 counties in Pennsylvania. It took effect at Dec 9, 2009, 1:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2009, 3:38 AM EST (08:38 UTC)
- In effect from
- Dec 9, 2009, 1:00 PM EST
- Expired
- Dec 10, 2009, 6:00 AM EST
- In force
- 17 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 090838 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 338 AM EST WED DEC 9 2009 ...STRONG WINDS TO BUFFET THE AREA TONIGHT... .INTENSE LOW PRESSURE MOVING THROUGH THE GREAT LAKES WILL DRAG A COLD FRONT THROUGH WESTERN PENNSYLVANIA LATE TODAY...ACCOMPANIED BY STRONG WEST WINDS. STRONG...GUSTY WINDS WILL USHER MUCH COLDER WEATHER INTO THE AREA TONIGHT. PAZ004>006-010-011-017-024-033-092045- /O.UPG.KCTP.HW.A.0003.091209T2200Z-091210T1100Z/ /O.NEW.KCTP.WI.Y.0011.091209T2200Z-091210T1100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 338 AM EST WED DEC 9 2009 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL PUSH EAST FROM THE OHIO VALLEY TODAY...CROSSING THE WESTERN MOUNTAINS OF PENNSYLVANIA LATE IN THE DAY. STRONG WESTERLY WINDS WILL DEVELOP IN THE WAKE OF THIS FRONT AS MUCH COLDER AIR SURGES INTO THE REGION. WIND CHILLS BY LATE TONIGHT WILL BE DOWN IN THE SINGLE DIGITS. SUSTAINED...WEST WINDS WILL AVERAGE 25 TO 30 MPH...WITH OCCASIONAL GUSTS AROUND 50 MPH. A THIN COATING OF ICE MAY REMAIN ON TREES AND POWER LINES OVER THE LAUREL HIGHLANDS...LEADING TO AN INCREASED THREAT OF POWER OUTAGES IN THAT AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
3 follow-up statements
000 WWUS71 KCTP 091617 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1117 AM EST WED DEC 9 2009 ...STRONG WINDS TO BUFFET THE AREA TONIGHT... .INTENSE LOW PRESSURE MOVING THROUGH THE GREAT LAKES WILL DRAG A COLD FRONT THROUGH PENNSYLVANIA LATE TODAY...ACCOMPANIED BY STRONG WEST WINDS. STRONG...GUSTY WINDS WILL USHER MUCH COLDER WEATHER INTO THE AREA TONIGHT. PAZ012-018-019-025>027-034-035-037-041-042-045-046-100600- /O.EXB.KCTP.WI.Y.0011.091209T2000Z-091210T1100Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING- 1117 AM EST WED DEC 9 2009 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EST THURSDAY. STRONG WESTERLY WINDS WILL ACCOMPANY AND PERSIST IN THE WAKE OF A COLD FRONTAL PASSAGE THIS AFTERNOON AND TONIGHT. IN ADDITION...WIND CHILLS BY LATE TONIGHT WILL BE DOWN IN THE SINGLE DIGITS TO MID TEENS. SUSTAINED...WEST WINDS WILL AVERAGE 25 TO 30 MPH...WITH OCCASIONAL GUSTS UP TO 50 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ PAZ028-036-049>053-056>059-063>066-100600- /O.EXA.KCTP.WI.Y.0011.091209T2200Z-091210T1100Z/ JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1117 AM EST WED DEC 9 2009 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EST THURSDAY. STRONG WESTERLY WINDS WILL ACCOMPANY AND PERSIST AFTER THE PASSAGE OF A COLD FRONT LATE THIS AFTERNOON AND TONIGHT. IN ADDITION...WIND CHILLS BY LATE TONIGHT WILL BE DOWN IN THE TEENS. SUSTAINED...WEST WINDS WILL AVERAGE 15 TO 30 MPH...WITH OCCASIONAL GUSTS BETWEEN 45 AND 50 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ PAZ004>006-010-011-017-024-033-100600- /O.EXT.KCTP.WI.Y.0011.091209T1800Z-091210T1100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 1117 AM EST WED DEC 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST THURSDAY. A STRONG COLD FRONT WILL PUSH EAST FROM THE OHIO VALLEY THIS AFTERNOON...CROSSING THE WESTERN MOUNTAINS OF PENNSYLVANIA LATE IN THE DAY. STRONG WESTERLY WINDS WILL DEVELOP IN THE WAKE OF THIS FRONT AS MUCH COLDER AIR SURGES INTO THE REGION. WIND CHILLS BY LATE TONIGHT WILL BE DOWN IN THE SINGLE DIGITS. SUSTAINED...WEST WINDS WILL AVERAGE 25 TO 30 MPH...WITH OCCASIONAL GUSTS BETWEEN 45 AND 50 MPH. A THIN COATING OF ICE MAY REMAIN ON TREES AND POWER LINES OVER THE LAUREL HIGHLANDS... LEADING TO AN INCREASED THREAT OF POWER OUTAGES IN THAT AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ DEVOIR
000 WWUS71 KCTP 100455 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1155 PM EST WED DEC 9 2009 ...STRONG WINDS TO BUFFET THE AREA TONIGHT... .INTENSE LOW PRESSURE OVER SOUTHERN ONTARIO WILL CREATE STRONG...GUSTY WINDS ACROSS CENTRAL PENNSYLVANIA OVERNIGHT. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-101100- /O.CON.KCTP.WI.Y.0011.000000T0000Z-091210T1100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1155 PM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. AN INTENSE STORM SYSTEM OVER SOUTHERN ONTARIO WILL CREATE STRONG...GUSTY WEST WINDS ACROSS CENTRAL PENNSYLVANIA OVERNIGHT. SUSTAINED...WEST WINDS WILL AVERAGE 25 TO 30 MPH...WITH OCCASIONAL GUSTS BETWEEN 45 AND 50 MPH. AS COLD AIR FLOWS INTO THE AREA...WIND CHILLS WILL PLUMMET TO THE SINGLE DIGITS BY DAWN OVER THE ALLEGHENY MOUNTAINS...AND THE TEENS ELSEWHERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
000 WWUS71 KCTP 101105 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 605 AM EST THU DEC 10 2009 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-101215- /O.EXP.KCTP.WI.Y.0011.000000T0000Z-091210T1100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 605 AM EST THU DEC 10 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND GUSTS HAVE FALLEN BELOW ADVISORY CRITERIA. HOWEVER...FREQUENT GUSTS TO 40 MPH WILL BE POSSIBLE THROUGH TONIGHT. $$ STEINBUGL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Dec 9, 1:11 AM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Dec 9, 1:11 AM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 111 AM EST WED DEC 9 2009 .SYNOPSIS... LOW PRESSURE OVER ILLINOIS WILL MOVE UP TO MICHIGAN BY NOON WEDNESDAY. SEVERAL INCHES OF SNOW WILL ACCUMULATE BEFORE IT TURNS TO A WINTRY MIX AND THEN TO PLAIN RAIN WEDNESDAY MORNING. WINDY AND COLDER WEATHER IS IN STORE FOR WEDNESDAY NIGHT AND THURSDAY. HIGH PRESSURE WILL BUILD OVER THE STATE FRIDAY AND SATURDAY. A WEAK STORM SYSTEM MOVING ALONG THE MID-ATLANTIC COAST MAY BRING SOME LIGHT SNOW TO THE REGION SATURDAY. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... SPOTTER REPORTS INDICATE THAT SNOW IS MODERATE TO HEAVY ACROSS THE LAURELS IT SHOULD MOVE INTO THE THE CENTRAL MOUNTAINS...AND TO THE NORTHEAST BY MIDNIGHT. SLEET AND SNOW ALSO MIXING IN JUST TO THE S OF THE MD BORDER. RADAR MOSAIC PAINTS A GOOD PICTURE OF THE HEAVIEST RETURNS TIED RIGHT TO THE RIDGE TOPS OF THE SW. FIRST BAND OF SNOW ASSOCIATED WITH STRONG UVV/S IN THE 7H TO 5H LAYER /290-300 THETA E LAYER/ IS MOVING THRU FIG/UNV ATTM. NEXT BAND/AREA IS ALONG THE LEADING EDGE OF BEST UVV/S TO COME FOR THE REST OF THE NIGHT -- WHICH IS CURR OV NRN WV AND SWRN PA. IT SHOULD CONTINUE TO INTENSIFY AND MOVE THROUGH OVERNIGHT. THE TEMPS ARE GENERALLY AOA FRZG BUT DEWPOINTS STILL IN M-U 20S...SO WILL LIKELY SEE THEM DROP JUST A DEG OR TWO BEFORE STEADYING OFF OR RISING LATER TONIGHT. DRY/MILDER AIR ALREADY WRAPPING INTO CENTRAL WV AND ERN OH. PRECIP ALL RAIN THERE. LWR SUSQ WILL SEE THE PRECIP START OUT AS SN BUT ONLY FOR A SHORT TIME AND BY 2 OR 3 AM SHOULD BE JUST RA. OTHERWISE...CHANGE TO IP/ZR WILL COME FASTEST FOR THE LAURELS AND TO THE REST OF THE AREA FM S-N LATER TONIGHT. WHILE THE INTENSITY FOR THE FIRST 6 HRS WILL BE STRONG...EXPECT THE SLPPY MIX TO KEEP MORNING ACCUMS HEAVY IN WEIGHT/WATER CONTENT...BUT NOT IN DEPTH. OVERALL...SEE NO NEED FOR CHANGES TO CURRENT FLAGS. HAVE UPDATED WSW FOR WORDS...BUT NUMS AND TIMING APPEAR SOLID. && .SHORT TERM /8 AM THIS MORNING THROUGH 6 PM THURSDAY/... MDLS CONTINUE TO HOLD ONTO AL FOR LONGER DURATION LOW/MID LVL SUB- FREEZING AIR ACROSS THE NRN MTNS...SOUTH AND EAST TO THE MID SUSQ VALLEY. UP TO ONE HALF INCH OF ICE APPEARS LIKELY ACROSS THE HIGHER TERRAIN OF CAMBRIA AND SOMERSET COUNTIES (WITH THE 09Z SREF...AND 12Z NAM/GFS SHOWING AROUND 0.50 OF ICE INVOF OF KJST)....WHILE 4 TO 6 INCHES OF SNOW TOPPED BY AROUND 0.25 OF AN INCH OF ICE SHOULD OCCUR ACROSS MCKEAN AND POTTER COUNTIES. AGAIN...WE SEE VERY GOOD AGREEMENT BETWEEN THE OVERNIGHT AND 12Z U.S. OPERATIONAL MODELS...GEM...AND EC WITH RESPECT TO 12-18 HOUR SNOW TOTALS OF 4 TO 7 INCHES ACROSS THE NRN MTNS...WITH 2 TO 4 INCHES ACROSS THE CENTRAL SLICE OF COUNTIES...NEAR AND JUST EAST OF THE ALLEGHENY FRONT. LITTLE CHANGE IS SEEN ON THE 12Z NAM AND GFS RUNS. FOR FINE TUNING PURPOSES...WILL CONTINUE TO LEAN MORE TWD THE 12Z NAM FOR PRECIP TYPE...TIMING AND AMOUNT...COMPARED TO THE GFS WHICH PAINTS A MUCH LARGER AREA OF HEAVY ICING ACROSS THE CENTRAL RIDGE AND VALLEY REGION. AREAS SOUTH AND EAST OF HARRISBURG WILL LIKELY SEE JUST AN INCH OR TWO OF COMBINED SNOW AND SLEET...WHERE ENS PTYPES/AND JUST ABOVE FREEZING SURFACE TEMPS DON/T INDICATE MUCH CHC OF FZRA. MIN TEMPS IN THE U20S/L30S LIKELY TO BE REALIZED SHORTLY AFTER THE ONSET OF PRECIP AROUND MIDNIGHT...THEN STEADY OR VERY SLOWLY RISING READINGS THEREAFTER UNDER WARM PATTERN ALOFT. WARM AIR ADVECTION WILL CONTINUE WED AS A LLVL 850MB JET IS PROGGED ARND 40-50KTS PUSHES TEMPS NEAR 40 DEG...WHICH WILL PUSH AN REMAINING FZRA OVER TO RA ACROSS THE CWFA. CONFIDENCE REMAINS HIGH THAT A DRY WEDGE ALOFT LIFTS INTO CENTRAL PA MIDDAY WED...AND COULD CUTOFF PRECIP FOR MUCH OF THE AFTN. 500MB TROUGH AXIS QUICKLY PIVOTS THRU MIDDAY WED...HOWEVER IT DOESN/T APPEAR THERMAL RIDGE DEPARTS UNTIL LATE WED. TRAILING COLD FRONT WILL PUSH THRU THE REGION LATE WED AFTERNOON AND WED EVE...WITH A QUICK INCREASE IN WESTERLY WINDS. HAVE POSTED A HIGH WIND WATCH FOR THE WRN PENN MTNS WHERE BUFKIT PROFILES SHOW THE INCREASINGLY DEEP MIXED LAYER TAPPING 50-60 KT WINDS FROM JUST A FEW THOUSAND FEET ABOVE THE SURFACE. SOME CONCERN THAT CURRENT MODEL 3 HOURLY PRESSURE CHANGES OF 3-5 MB DONT SUPPORT/HIGHLIGHT THIS STRONG WIND POTENTIAL. IT APPEARS THAT 40-45 MPH WIND GUSTS WILL OCCUR ACROSS THE CENTRAL AND ERN PORTIONS OF THE CWA WED NIGHT...POSSIBLY WIND ADVISORY CRITERIA AROUND 40 KTS. ATTM EXPECT UPSLOPE SN/LAKE EFFECT SN NOT TO OCCUR UNTIL LATE WED...HOWEVER RESONANCE TIME OVER THE LAKES WILL BE MINIMIZED AT ONSET PROVIDING A CELLULAR LOOK TO PRECIP FOR NW MTNS. MODELS SHOW THE MAIN FOCUS FOR AN INTENSE/SINGLE LES BAND TO HUG THE NW PENN LAKE SHORE AND HEAD INTO SWRN NEW YORK WED NIGHT. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... ACTIVE WEATHER PATTERN CONTINUES THROUGH THE PERIOD. VERY INTENSE W/NWSTRLY FLOW WILL BE IN PLACE ACROSS THE MID- ATLANTIC REGION THUR/FRI/SAT. STRONG UPPER JET OVER 850MB WINDS OF 40-50KTS WILL BRING WINDY/BLUSTERY CONDITIONS TO ESPECIALLY THE HIGHER TERRAIN WED NIGHT INTO THU...AND HIGH WIND WATCH ALREADY IN EFFECT. WINDS DIMINISH AS THU WEARS ON...BUT COLDER AIR BEGINS TO SLIP IN FROM THE WEST MAKING THU NIGHT INTO FRI THE COLDEST PERIOD. LOWS THU NIGHT PROGGED TO RANGE FROM 10-20 DEGREES...AND COULD BE EVEN COLDER IN NORTHERN VALLEYS IF WINDS DECOUPLE AND SKIES CLEAR. WESTERLY FLOW WILL BRING LAKE EFFECT SNOW SHOWERS MAINLY TO WARREN CO /FLOW WILL DIRECT HEAVIEST SNOW INTO W NY NORTH OF PA/ WHERE SEVERAL INCHES COULD ACCUMULATE BY FRI. SFC RIDGE SLIPS IN FROM THE SOUTH SAT/SUN...BUT LOOKS LIKE IT WILL BREAK DOWN QUICKLY UNDER PROGRESSIVE FLOW. SHORTWAVE SLIDES NE FROM GULF OF MEXICO STATES AND COULD BRING SOME LIGHT SNOW TO PA SAT NIGHT/SUN. TEMPS REMAIN COOL THRU THE UPCOMING WEEKEND. PATTERN TRENDS BACK TO A MORE WINTERLIKE NW FLOW WITH CONTINUED CLIMATOLOGICAL CHANCE FOR SNOW SHOWERS IN THE HIGHER TERRAIN MON INTO TUE...WITH A MORE INTERESTING POTENTIAL STORM BEING PROGGED FOR WED IN BOTH THE GFS AND ECMWF. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... WIDESPREAD IFR/LIFR EXPECTED AT ALL AIRFIELDS OVERNIGHT IN VARYING COMBINATIONS OF SNOW...SLEET AND FREEZING RAIN THEN CHANGING TO ALL RAIN AFTER SUNRISE WEDNESDAY. IN ADDITION TO POOR CIGS AND VSBYS...POSSIBILITY OF LLWS WILL BE PRESENT OVERNIGHT AT ALL AIRFIELDS WITH STRONG SERLY WINDS AT THE SFC SWITCHING TO STRONG SRLY ABOVE THE DECK. WITH VERY STRONG DYNAMICS...AND SW FLOW...SOME CHC FOR JUST A SCT DECK OF CLDS BY LATE MORNING...OR EARLY AFT...GIVEN DRY SLOT. WINDS WILL SHIFT TO THE NW LATE THIS AFTN...BUT WITH SUCH DEEP SYSTEMS...WINDS WILL TEND MORE FROM THE SW THAN OFTEN FCST. THIS ALONG WITH A LOT OF DIRECTIONAL SHEAR...LAKE EFFECT WILL BE SLOW TO GET INTO THE AREA IN THE TIME FRAME FROM LATE WED INTO THU AND FRI. BEST CHC WILL BE LATER ON THU INTO FRIDAY ACROSS THE MTS. OUTLOOK... WED NIGHT/THUR...MVFR/IFR NORTH AND WEST IN SNOW SHOWERS MAINLY IN THE MOUNTAINS. STRONG WESTERLY WNDS. FRI/FRI NIGHT...MVFR (AND LOCALIZED IFR) WEST WITH SCATTERED SNOW SHOWERS IN MTNS OF NORTHERN AND WESTERN PA. VFR MOST OF CENTRAL AND EAST. STILL WINDY. SAT/SUN...VFR...POSSIBLY DECREASING TO IFR/MVFR SHOULD A SYSTEM ALONG THE CAROLINA COAST EDGE A LITTLE FARTHER NW...AND PROVIDE THE REGION WITH LIGHT SNOW. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR PAZ004-010>012-017>019-025>028-034>037-041-042-045-046-049>053- 056>058-063. HIGH WIND WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR PAZ004>006-010-011-017-024-033. WINTER STORM WARNING UNTIL 11 AM EST THIS MORNING FOR PAZ005- 006-024-033. && SYNOPSIS...DANGELO/LAMBERT NEAR TERM...DANGELO/LAMBERT SHORT TERM...LAMBERT LONG TERM...RXR AVIATION...GARTNER/MARTIN
Hazardous weather outlook, Dec 8, 2:02 PM EST, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 202 PM EST TUE DEC 8 2009 PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>058-063- 091915- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-CUMBERLAND- 202 PM EST TUE DEC 8 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WESTERLY WINDS WILL INCREASE WEDNESDAY NIGHT TO 20 TO 25 MPH... WITH GUSTS BETWEEN 40 AND 45 MPH AS COLDER AIR SURGES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ004-010-011-017-091915- WARREN-ELK-CAMERON-CLEARFIELD- 202 PM EST TUE DEC 8 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST WEDNESDAY... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ005-006-024-033-091915- MCKEAN-POTTER-CAMBRIA-SOMERSET- 202 PM EST TUE DEC 8 2009 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST WEDNESDAY... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ059-064>066-091915- LEBANON-ADAMS-YORK-LANCASTER- 202 PM EST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SNOW AND SLEET WILL OVERSPREAD THE AREA THIS EVENING...PRODUCING AROUND AN INCH OF ACCUMULATION AND SOME SLIPPERY CONDITIONS BEFORE CHANGING OVER TO RAIN LATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WESTERLY WINDS WILL INCREASE WEDNESDAY NIGHT TO 20 TO 25 MPH... WITH GUSTS BETWEEN 40 AND 45 MPH AS COLDER AIR SURGES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:29 AM EST | Flood Watch | CTP | Adams, Lancaster, Lebanon, York | 9 hr |
| Dec 9, 1:04 PM EST | Severe Thunderstorm Warning | CTP | Warren | 56 min |
| Dec 9, 1:31 PM EST | Severe Thunderstorm Warning | CTP | Elk, McKean, Warren | 59 min |
| Dec 9, 1:41 PM EST | Special Weather Statement | CTP | Clearfield | 49 min |
| Dec 9, 1:49 PM EST | Severe Thunderstorm Warning | CTP | Cambria, Clearfield, Somerset | 41 min |
| Dec 9, 2:51 PM EST | Special Weather Statement | CTP | Centre, Clinton, Lycoming, Mifflin | 39 min |
| Dec 9, 3:27 PM EST | Special Weather Statement | CTP | Clearfield, Elk | 33 min |
| Dec 9, 3:52 PM EST | Special Weather Statement | CTP | Cambria | 38 min |
| Dec 9, 3:57 PM EST | Special Weather Statement | CTP | Cameron | 33 min |
| Dec 9, 4:05 PM EST | Special Weather Statement | CTP | Blair, Huntingdon | 40 min |
| Dec 9, 4:23 PM EST | Special Weather Statement | CTP | Centre, Clinton | 37 min |
Nearby
Wind Advisories in Pennsylvania, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.